Author Topic: Medications and eye dryness?  (Read 262 times)

Deb 27

  • Sr. Member
  • ****
  • Posts: 477
Medications and eye dryness?
« on: January 09, 2017, 12:22:33 PM »
Have any of you taken a medication that you felt caused eye dryness? I know a lot of them will dry out my mouth but I've been wondering if some can dry out the eyes as well.  :-\ Thanks!!!!
Sjogrens and RA,  Morphea (skin scleroderma), Hashimoto's, 
Nexium, synthroid, HRT, plaquenil,  prozac, Restasis, Maxi-tears supplement.

Sharon

  • Hero Member
  • *****
  • Posts: 818
Re: Medications and eye dryness?
« Reply #1 on: January 09, 2017, 12:30:50 PM »
Interesting question Deb,
Prednisone has actually been making my eye dryness worse for some reason
and Alomide eye drops dried them out entirely (though it helped with allergic eyelid swelling).
Sjogren's, positive ANA, RNP, RNP-A, APCA salivary gland swelling, dry mouth, eyelid swelling, nasal congestion, eye redness, photosensitivity, fatigue, joint pain
multiple sensitivities and allergic reactions 
Restasis, Paleo Diet, Vit. D 10,000 IU, Ubiquinol 100mg, Omega 3, Curcumin

gurs

  • Hero Member
  • *****
  • Posts: 2670
Re: Medications and eye dryness?
« Reply #2 on: January 10, 2017, 04:08:45 AM »
Anything can make dryness worse, especially certain medications and herbal supplements. Even motrin (advil) says dryness as side effect. I notice if something dries my mouth, it usually effects my eyes and other moisture producing glands. A lot of the herbs can cause major dryness as well.

Gursie
52 years old.Primary SS, Lupus, Raynauds, POTS, Hormone issues from Hyster-menopause, systemic candida,osteoporosis,Gastroparesis, chronic neuropathy, migraines, sinus/dental issues. selective immune def/low t-cells.
Prednisone & medrol , plaquenil, diflucan, bio-estrogen creams,many supplements

Madison Granny

  • Hero Member
  • *****
  • Posts: 532
  • Keep on fighting and stay strong!!!
Re: Medications and eye dryness?
« Reply #3 on: January 10, 2017, 05:15:07 PM »
I seem to be very sensitive to a lot of medicines.  There are a lot of them that I can't take because they dry my eyes.  Some doctors think it is because I have an auto immune disease and do not react like most people react to medicines.  Some I can take are Nexium and Allipurinol.  I need to take both of them but I have to think of my eyes first.  They both make them burn and sting so that all I can do all day is stay in bed in the dark.
Primary SJS, dRTA, Osteroporis, OAB, stage 3 kidney disease, hypothyroid and high blood pressure.  Medicine I take are plaquenil, bicarb, prolia, synthroid, toprol and amolipine, citracal and vitamin D.  I use Arex and Azasite and Prolia.  I also have Reynaud's and osteoarthris of the toes

Deb 27

  • Sr. Member
  • ****
  • Posts: 477
Re: Medications and eye dryness?
« Reply #4 on: January 11, 2017, 03:56:32 PM »
Thanks for your replies. I kind of suspected it was the prozac. The form they gave me this time was a tablet and not a capsule. I have taken the capsule before and never noticed dryness with it but that was  a few years ago. I think as time goes on, my dryness has gotten worse.
Sjogrens and RA,  Morphea (skin scleroderma), Hashimoto's, 
Nexium, synthroid, HRT, plaquenil,  prozac, Restasis, Maxi-tears supplement.

Wal

  • Full Member
  • ***
  • Posts: 191
Re: Medications and eye dryness?
« Reply #5 on: January 15, 2017, 03:10:45 PM »
Interesting. I recently started Diflucan that I'm taking daily due to a recurring yeast infection.  I think it's made my mouth more dry maybe my eyes too.

Madison Granny

  • Hero Member
  • *****
  • Posts: 532
  • Keep on fighting and stay strong!!!
Re: Medications and eye dryness?
« Reply #6 on: January 15, 2017, 03:42:32 PM »
I toook Diflucan for a yeast infection several years ago and it did make my eyes and mouth quite a bit drier.  Fortunally it was ony one does.
Primary SJS, dRTA, Osteroporis, OAB, stage 3 kidney disease, hypothyroid and high blood pressure.  Medicine I take are plaquenil, bicarb, prolia, synthroid, toprol and amolipine, citracal and vitamin D.  I use Arex and Azasite and Prolia.  I also have Reynaud's and osteoarthris of the toes

gurs

  • Hero Member
  • *****
  • Posts: 2670
Re: Medications and eye dryness?
« Reply #7 on: January 16, 2017, 04:23:19 AM »
Ive been on daily diflucan 100mg for the last 5 years. I found it actually helps with the dryness. Yeast infections are causing the dryness. Many of us have yeast issues that you may not even realize, especially in the stomach/GI tract, sinuses, female etc.
Any kind of infection actually causes more dryness as well.

Gursie
52 years old.Primary SS, Lupus, Raynauds, POTS, Hormone issues from Hyster-menopause, systemic candida,osteoporosis,Gastroparesis, chronic neuropathy, migraines, sinus/dental issues. selective immune def/low t-cells.
Prednisone & medrol , plaquenil, diflucan, bio-estrogen creams,many supplements